Mirtazepine: How to successfully withdrawal

Withdrawal symptoms, severity and length of time depend on the dosage, the length of time on the medication and the individual. Speaking as a health care professional and someone's who's titrated successfully off Mirtazepine I suggest the following:

Get in the mindset right now that you will get through this and symptoms related to withdrawal will go away. Once you're truly motivated:

Think of everything in 2's. If you're taking 15mg then reduce the dose by cutting in 2 for 2 weeks. So reduce to 7.5mg for 2 weeks.

After 2 weeks buy yourself a pill splitter from any local pharmacy and split the dose in 2. Now you're taking 3.75mg for 2 weeks.

Finally, using the pill splitter cut your dose in 2 down to 1.87mg for 2 weeks. Following this stop the Mirtazepine.

You will have insomnia the first 10 days or so after first reduction. But you'll then get back to sleep after two weeks as your body adjusts to the lower dosages. This will be a cycle until you're off the Mirtazepine. You may also experience:

Headaches

Decreased Appetite

Weight Loss

Fatigue from Insomnia

Anxiety

My absolute best recommendation is to keep your mind & body busy through out the entire titrating process. Exercise, work, but do not sit around watching tv etc. This will result in increased anxiety and in some people panick attacks due to a misunderstanding of their withdrawal symptoms.

Folks, you can all do this. Yes you're going to feel the above symptoms but remember this:

THE WITHDRAWAL WILL RESOLVE.

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

1 Reply

oldestnewest
  • DitchDoctor, I'd be the first to totally agree with you. It's been 3 years now that I'm off Benzos. Did follow the exact protocol. Thanks for bringing this to everyone's attention.

You may also like...